MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG RECON, HEMI, MAND, PLATE, LEFT WITH TEMPLATE, 6X17 HOLE, STERILE; IMPLANT

STRYKER LEIBINGER FREIBURG RECON, HEMI, MAND, PLATE, LEFT WITH TEMPLATE, 6X17 HOLE, STERILE; IMPLANT
Catalog Number 11-28926
Health Effect - Clinical Code No Information (3190)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the recon plate fractured at an angled position post-operatively.It is unknown what further actions were taken; however, it is likely to assume that medical intervention will occur.
 
Additional Manufacturer Narrative
The investigation results show that the postoperative plate fracture occurred through a bar, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 2.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structure and the secondary cracks in the area of the breakage.The fracture surfaces were partially leveled due to friction with the counterpart.The non-destroyed fracture surfaces (rest) shows the appearance of a forced rupture.Furthermore, there is a crack line through the entire plate.On the edge of each fracture surface and the related bottom side, there are secondary cracks.Furthermore, the bottom surface of fragment # 2 in the area of the breakage shows very strong deformation resulting from medical instruments.The fractographic investigation with sem shows a structure of a ductile forced rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.Most likely the very strong deformations / dents due to medical instruments might have contributed the plate breakage.Scratching or damage to the implant can significantly reduce the strength and fatigue resistance of the product.All relevant quality documents (manufacturing and inspection documents) have been reviewed.The device history record for article# 11-28926 with lot/batch code# 1000280800 indicates (b)(4) devices were manufactured and accepted into final stock on 2017-nov-30.No issues could be found in the manufacturing or inspection documents.Initially the case was reported with minimal information.A non-stryker third party distributor was the direct contact to the reporting healthcare facility and various requests were addressed in order to gain more insight into the reported incident / to track essential case details.Finally, sufficient feedback has been received and the requested x-rays were provided.Information and images were forwarded to the clinical expert for evaluation.Based on his assessment in this case there was nothing wrong with the surgical technique.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no further corrective and / or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
RECON, HEMI, MAND, PLATE, LEFT WITH TEMPLATE, 6X17 HOLE, STERILE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8627368
Report Number0008010177-2019-00019
Device Sequence Number2293104
Product Code JEY
UDI-Device Identifier07613154716319
UDI-Public07613154716319
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-28926
Device Lot Number1000280800
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;